Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 19, 2017, 12:08 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2017, 12:08 AM MDT (06:08 UTC)
- Expired
- Oct 19, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
468 WWUS75 KTFX 190608 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1208 AM MDT Thu Oct 19 2017 MTZ009-191500- /O.NEW.KTFX.HW.W.0010.171019T0608Z-171019T1500Z/ Northern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, and Heart Butte 1208 AM MDT Thu Oct 19 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 9 AM MDT this morning. * Winds: Southwest 35 to 50 mph with gusts up to 75 mph. * Timing: Tonight through Thursday Morning. * Impacts: Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
1 follow-up statement
453 WWUS75 KTFX 191455 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 855 AM MDT Thu Oct 19 2017 ...High Wind Warning will expire this morning... MTZ009-191600- /O.EXP.KTFX.HW.W.0010.000000T0000Z-171019T1500Z/ Northern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, and Heart Butte 855 AM MDT Thu Oct 19 2017 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * Winds: Southwest 35 to 45 mph with gusts up to 60 mph will continue through the day, tapering off into the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 18, 11:00 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 18, 11:00 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1100 PM MDT Wed Oct 18 2017 Updated Aviation Discussion .SYNOPSIS... Breezy west to southwest winds will increase late today and tonight across North Central Montana with windy and warmer conditions returning Thursday. Dry and windy conditions will raise fire concerns across Central Montana Thursday. The next front moves across the region with showers across Southwest Montana Friday, cooler temperatures, and windy conditions through Sunday. && .DISCUSSION...Moist and strong southwest flow aloft will persist across the region tonight. As such, the windy conditions will continue across North Central Montana but models are still indicating that even the strongest winds should remain below high wind criteria. Combination of downslope winds and cloud cover aloft will also prevent temperatures from falling too far. Finally, while orographic lift will bring widespread precipitation to northern portions of the Continental Divide, the strong downslope winds will prevent and showers from moving out over the plains. The current forecast package has a very good handle on all these variables and, at this time, it appears that no update will be required this evening. mpj && .AVIATION... Updated 0500Z. West-Southwest flow aloft gradually backs to Southwesterly over the next 24 hrs with VFR conditions prevailing under scattered to broken high cloud-cover. Surface wind gusts increase to around 40kts in the KCTB vicinity by around 12z and somewhat higher along the Rocky Mtn front. Southwest winds increase across all areas Thursday afternoon with gusts to 30kts likely across most of the plains as well as some SW MT valleys, including the Madison valley and KEKS terminal. Hoenisch && .FIRE WEATHER... Breezy west winds this afternoon will continue into Thursday. Additionally, afternoon temperatures will warm into the mid/upper 70s with humidity falling into the low teens over the eastern portions of the region. Thus a Red Flag Warning is in effect for this region. More seasonable temperatures and slightly higher humidity move back into the region on Friday. However, it will remain windy most days from Friday through early next week. Brusda && .PREV DISCUSSION... /ISSUED 502 PM MDT Wed Oct 18 2017/ Tonight through Friday...Transient high pressure exits the region today with the next upper trough moving from the Gulf of AK toward the BC coast. Winds aloft will increase from the SW again later today and tonight. Gusty SW winds will persist across North-Central MT during the period with the strongest winds along the Rocky Mtn Front. Southwesterly flow aloft allows for temperatures to surge back to well above average Thursday as well. The upper level trough moves inland Thursday night and Friday with a surface front moving east across the forecast area by Friday afternoon. Precipitation will increase along areas near the Continental Divide Friday with showers also possible across Southwest Montana. Temperatures cool about 10 to 15 degrees for Friday and Saturday. Friday night through Wednesday...Look for spotty, light showers to persist following the passage of the cold front through the overnight hours Friday night and into Saturday. As colder air filters in from the north, temperatures will likely continue to drop, along with freezing-levels leading to the potential for accumulating snow for higher elevations of south-central and southwestern MT, especially along the Madison, Bridger and Gallatin Ranges. This system will quickly depart early Saturday leaving behind clearing skies with cool afternoon highs. However, by Saturday night clouds will begin to increase from the west as another quick moving system swings across just north of the MT/Canadian Border. Behind this system, models continue to confidently illustrate the development of a strong jet aloft, which will push eastward across the Northern Rockies into the early hours on Sunday. This will likely yield yet another high wind event across most of the CWA beginning Sunday morning, with the peak of the event being in the afternoon hours. Given forecast H7 wind speeds ranging between 55-75kts across the Plains, and even higher along the Rocky Mountain Front, strong winds aloft will have no trouble transferring to the surface via sufficient boundary layer mixing. Having said all of that, I have adjusted forecast wind speeds reflect a more realistic possibility of high winds following the jet aloft, timed with the best diurnal mixing in the afternoon hours. Looking at the synoptic pattern as we get into next week, long-range models have persistently been advertising the development of a re-enforcing ridge across the Southern Pacific coastline, which will reflect increasing heights across the majority of the western US. As strong ridging amplifies along the entire west coast, this will transition the upper-level flow more from the northwest and aid in the development of a dominant surface high across the northern Rockies. This will likely keep temperatures near, to slightly above normal while staying dry through the middle part of next week. KLG && .PRELIMINARY POINT TEMPS/POPS... GTF 52 73 48 58 / 0 0 0 40 CTB 45 65 42 55 / 0 0 0 10 HLN 42 70 43 55 / 0 0 0 40 BZN 40 71 43 58 / 0 0 0 70 WEY 28 57 33 48 / 0 0 0 70 DLN 38 67 42 51 / 0 0 0 60 HVR 49 73 43 62 / 0 0 0 20 LWT 47 74 45 59 / 0 0 0 40 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM MDT Thursday Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Hill and Blaine Counties. && weather.gov/greatfalls
In the hours before
Local storm report, Oct 19, 12:08 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 AM MDT THU OCT 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
10/18/2017 M89 MPH GLACIER MT MESONET
MESONET STATION DCRM8, DEEP CREEK RAWS.
&&Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.